advertisement
Question
Posted by: Candice | 2009-05-08

Antibiotics and the effect on babies

I have a seven month old son who at 3 months was on antibiotics for Bronchial Pneumonia then about 3 weeks ago was on antibiotics because the pneumonia never actually left him and he was then hospitalized. Now he has a running nose and the doctor has prescribed antibiotics again? Is this not harmful for him? Should he be taking so many antibiotics?
Please advise on what to do? CANDICE

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Candice

Antibiotics can be harmful when prescribed for a patient with a viral respiratory tract infection. Your doctor should confirm the need for antibiotics by doing a sputum test, as well as nasal and throat swabs to confirm a bacterial infection.

Regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement